Treatment and hives
Dec 2, 2002
I have been averse to starting another therapy, but lately I have developed a series of hives around the wrists, elbows, armpits, etc. and I am about to scratch myself to death. I am wondering the likelihood that the hives are viral related? It may be uncommon, but does it happen? I cannot find research to really support this other than the initial acute infection (I was one of those individuals who was nice and blotchy during initial infection). At last count, my viral load had gone from around 60,000 to 145,000 and my T cells had dropped from the 600s into the 500s.
If it means starting a cocktail to help get rid of them, I will! However, I am afraid of the same allergic reactions. I did okay with zerit and epivir. Which PI would you suggest to take with those? I'll probably try sustiva, but I'm afraid of allergies to that as well. Thanks for your help and advice.
Response from Dr. Wohl
I have to admit, as any of my colleagues will tell you, I am not all that great with rashes even when I can see and examine them. So, imagine how useful I will be to you via the internet.
To me hives means raised areas of the skin like welts that are red and itchy. If this is what you have, I would look to see if there is anything new like a new soap, shampoo, lotion, laudry detergent etc. that you may be reacting to.
It is unclear how long after you stopped your HIV meds that you developed the rash and how long it has been present. If it started soon after you stopped the meds and you had similar problems with your skin during acute infection, then this can certainly be due to the HIV itself.
However, I'd feel less certain about ascribing the rash to the virus if it occurred many weeks after discontinuation of the HIV regimen.
You go to Midas, you get a muffler. I'd see a dermatologist. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Licking Penis Worried I Have HIV
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Pain In Penis After Reused Needle Worried I Have HIV
- Pain In Urethra After Fisting Worried I Have
- Painful Red Spots After Giving Handjob Worried I Have HIV
- Rash After Touching Skin Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.